# SDR USAA20100804BB046

- Difficulty date: August 3, 2010
- Submitted: August 4, 2010
- Operation: Air carrier
- Aircraft: N200UU
- Make and model: Boeing 757-2B7
- Aircraft serial: 27809
- System (JASC): 2121 · Air Distribution Fan
- Part: Bearing
- Condition: Failed
- Location: Cooling Fan
- Stage of operation: NR
- How discovered: O
- Nature of condition: J, B
- Precautionary procedure: H

## Discrepancy

ANC  FLT 900  EN ROUTE, EICAS MESSAGE EQUIP OVERHEAT DISPLAYED.  OVERHEAT LIGHT ILLUMINATED.  EICAS MESSAGE EQUIP CLG FAN DISPLAYED.  OVERHEAT LIGHT EXTINGUISHED WHEN AUTO WAS SELECTED (QRH).  GOT STRONG ELECTRICAL ODOR THROUGHOUT THE AIRCRAFT.  ODOR DISSIPATED AFTER ALT SELECTED.  MX REMOVED AND REPLACED THE EQUIPMENT COOLING FAN NR 1.  FOUND BUSTED UP END BELL BEARING, EVIDENCE OF RUBBING BETWEEN STATOR AND ROTOR, WALL TO WALL CARBON BUILD UP FROM SMOKE AND MECHANICAL FRICTION, AND FRICTION/HEAT DAMAGED END OF ROTOR.  REPLACED ROTOR AND MOTOR BEARINGS.
